# SDR CA190702021

- Difficulty date: July 1, 2019
- Submitted: August 17, 2020
- Operation: General aviation
- Make and model: Emb ERJ170200SU
- Aircraft time: 22,722 hours
- Engine: Ge CF348E5
- System (JASC): 2400 · Electrical Power System
- Part: Buss Bar
- Condition: Shorted
- Location: Fwd Avionics Bay
- Stage of operation: CL
- How discovered: O
- Nature of condition: B
- Precautionary procedure: O

## Discrepancy

(CAN) REPORTED A CHEMICAL/CHLORINE SMELL DURING THE CLIMB FROM FL180-FL250. IT DISSIPATED AFTER 5 MINUTES AND DID NOT RETURN.   MAINTENANCE MET THE A/C ON ARRIVAL AND THE SMELL WAS STILL PRESENT IN THE FLIGHT DECK, IT APPEARED TO RESEMBLE AN ELECTRICAL BURNING ODOR. EXTENSIVE CHECKS WERE CONDUCTED INSIDE THE FWD AVIONICS BAY AND MAINTENANCE WAS ABLE TO DISCOVER THE SOURCE OF THE SMELL. THE EMERGENCY INTEGRATED CONTROL CENTER (EICC) CHASSIS/BOX HAS A HOLE BURNT THROUGH IT. UPON FURTHER INSPECTION DISASSEMBLY OF THE EICC IT WAS DISCOVERED THAT A CIRCUIT BREAKER BUS BAR SCREW HAD COME INTO CONTACT WITH THE CHASSIS FRAME CAUSING SOME ARCING WHICH ULTIMATELY BURNED A HOLE INTO THE SIDE OF THE EICC.   EICC ASSEMBLY WAS REPLACED AND A/C WAS RETURNED TO SERVICE. (TC# 20190702021)
